A hierarchy of randomness for graphs

M. Simonovits, Vera T. Sós

Research output: Contribution to journalArticle

Abstract

In this paper we formulate four families of problems with which we aim at distinguishing different levels of randomness. The first one is completely non-random, being the ordinary Ramsey-Turán problem and in the subsequent three problems we formulate some randomized variations of it. As we will show, these four levels form a hierarchy. In a continuation of this paper we shall prove some further theorems and discuss some further, related problems.

Original languageEnglish
Pages (from-to)209-234
Number of pages26
JournalDiscrete Mathematics
Volume303
Issue number1-3 SPEC. ISS.
DOIs
Publication statusPublished - Nov 6 2005

Fingerprint

Randomness
Graph in graph theory
Continuation
Hierarchy
Theorem

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

A hierarchy of randomness for graphs. / Simonovits, M.; Sós, Vera T.

In: Discrete Mathematics, Vol. 303, No. 1-3 SPEC. ISS., 06.11.2005, p. 209-234.

Research output: Contribution to journalArticle

Simonovits, M. ; Sós, Vera T. / A hierarchy of randomness for graphs. In: Discrete Mathematics. 2005 ; Vol. 303, No. 1-3 SPEC. ISS. pp. 209-234.
@article{7f23a4029eb544b785244ac052905742,
title = "A hierarchy of randomness for graphs",
abstract = "In this paper we formulate four families of problems with which we aim at distinguishing different levels of randomness. The first one is completely non-random, being the ordinary Ramsey-Tur{\'a}n problem and in the subsequent three problems we formulate some randomized variations of it. As we will show, these four levels form a hierarchy. In a continuation of this paper we shall prove some further theorems and discuss some further, related problems.",
author = "M. Simonovits and S{\'o}s, {Vera T.}",
year = "2005",
month = "11",
day = "6",
doi = "10.1016/j.disc.2004.12.024",
language = "English",
volume = "303",
pages = "209--234",
journal = "Discrete Mathematics",
issn = "0012-365X",
publisher = "Elsevier",
number = "1-3 SPEC. ISS.",

}

TY - JOUR

T1 - A hierarchy of randomness for graphs

AU - Simonovits, M.

AU - Sós, Vera T.

PY - 2005/11/6

Y1 - 2005/11/6

N2 - In this paper we formulate four families of problems with which we aim at distinguishing different levels of randomness. The first one is completely non-random, being the ordinary Ramsey-Turán problem and in the subsequent three problems we formulate some randomized variations of it. As we will show, these four levels form a hierarchy. In a continuation of this paper we shall prove some further theorems and discuss some further, related problems.

AB - In this paper we formulate four families of problems with which we aim at distinguishing different levels of randomness. The first one is completely non-random, being the ordinary Ramsey-Turán problem and in the subsequent three problems we formulate some randomized variations of it. As we will show, these four levels form a hierarchy. In a continuation of this paper we shall prove some further theorems and discuss some further, related problems.

UR - http://www.scopus.com/inward/record.url?scp=33644517515&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33644517515&partnerID=8YFLogxK

U2 - 10.1016/j.disc.2004.12.024

DO - 10.1016/j.disc.2004.12.024

M3 - Article

VL - 303

SP - 209

EP - 234

JO - Discrete Mathematics

JF - Discrete Mathematics

SN - 0012-365X

IS - 1-3 SPEC. ISS.

ER -